Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 2:28 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Mar 31, 2016, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
344
WUUS54 KMEG 311928
SVRMEG
TNC047-069-312015-
/O.NEW.KMEG.SV.W.0033.160331T1928Z-160331T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN WEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
* UNTIL 315 PM CDT
* AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SOMERVILLE...OR 19 MILES WEST OF BOLIVAR...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...CHICKASAW STATE FOREST...WHITEVILLE...SOMERVILLE...
SILERTON...CLOVERPORT...TOONE...HORNSBY...MOORMAN...POWERS...
MIDDLEBURG...LACONIA...VILDO...SHANDY...YUM YUM...TAYLOR CHAPEL...
PINE TOP...FAYETTE CORNERS...TEAGUE AND MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3518 8879 3520 8943 3535 8945 3543 8896
3543 8884 3539 8884 3533 8879
TIME...MOT...LOC 1928Z 265DEG 34KT 3530 8934
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
862
WWUS54 KMEG 312003
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT THU MAR 31 2016
TNC047-312012-
/O.CAN.KMEG.SV.W.0033.000000T0000Z-160331T2015Z/
FAYETTE TN-
303 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TENNESSEE.
LAT...LON 3519 8919 3534 8911 3543 8896 3543 8884
3539 8884 3533 8879 3518 8879
TIME...MOT...LOC 2002Z 256DEG 43KT 3539 8887
$$
TNC069-312015-
/O.CON.KMEG.SV.W.0033.000000T0000Z-160331T2015Z/
HARDEMAN TN-
303 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN HARDEMAN COUNTY...
AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHICKASAW
STATE FOREST...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...CHICKASAW STATE FOREST...SILERTON...TOONE...HORNSBY...
MIDDLEBURG...PINE TOP...TEAGUE AND SHANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TENNESSEE.
LAT...LON 3519 8919 3534 8911 3543 8896 3543 8884
3539 8884 3533 8879 3518 8879
TIME...MOT...LOC 2002Z 256DEG 43KT 3539 8887
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:27 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 31, 12:27 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1012 AM CDT THU MAR 31 2016/
SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS MORNING WITH TEMPERATURES IN THE 60S TO AROUND 70 DEGREES.
SOME THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL ARKANSAS THIS
MORNING. SOME OF THESE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS
AND AS THESE STORMS MOVE INTO THE FORECAST AREA...LARGE HAIL WILL
BE THE MAIN THREAT. WILL UPDATE FORECAST TO INCLUDE SEVERE WORDING
FOR THIS AFTERNOON.
ARS
PREV DISCUSSION... /ISSUED 403 AM CDT THU MAR 31 2016/
THERE ARE TWO MAIN FOCUSES WITH THIS FORECAST PACKAGE:
1) THE ONGOING HEAVY RAIN THREAT IN THE NEAR-TERM...WITH MANY
LOCATIONS HAVING ALREADY PICKED UP 3-5 INCHES OF RAINFALL. FLASH
FLOODING WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH A
RENEWED THREAT FOR LOCALIZED FLASH FLOODING THURSDAY
AFTERNOON/EVENING.
2) SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS MUCH OF THE MID-
SOUTH...HEADLINED BY THE THREAT OF VERY LARGE HAIL...GREATER THAN
2 INCHES IN DIAMETER...POSSIBLE. TORNADOES AND DAMAGING WILL ALSO
BE POSSIBLE WITH ANY SUSTAINED SUPERCELL/BOWING LINE SEGMENT.
CURRENTLY...A LARGE SHIELD OF HEAVY RAINFALL WITH EMBEDDED
CONVECTIVE ELEMENTS WAS SLOWLY PROPAGATING EAST EARLY THIS
MORNING. RAINFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2-4 INCH
RANGE WITH LOCALIZED AREAS HAVING PICKED UP NEARLY 6 INCHES. THIS
CONVECTIVE COMPLEX WAS BEING FED BY A VERY STRONG LOW LEVEL
JET...ON THE ORDER OF 40 TO 50 KTS WITH UPPER LEVEL LIFT PROVIDED
BY A SUBTROPICAL IMPULSE/ASSOCIATED JET MAX ALOFT. A TRAILING
PACIFIC FRONT/DRYLINE FEATURE WAS LOCATED WELL WEST OF THE MID-
SOUTH MOVING INTO PORTIONS OF EASTERN OK/WESTERN AR.
IN THE NEAR-TERM...EXPECT THIS COMPLEX TO CONTINUE TO SLOWLY PUSH
EAST. THE SOUTHWESTERLY ORIENTATION OF THE LOW LEVEL JET WILL CONTINUE
TO SUPPLY BUOYANT INFLOW INTO THE COMPLEX...WHICH IS CONFIRMED BY
THE PRESENCE OF LIGHTNING IN THE BACK-BUILDING REGION OF THE
PRECIP MASS. HI-RES SOLUTIONS ARE UNANIMOUSLY IN AGREEMENT THAT
THE COMPLEX WILL CONTINUE TO SHIFT EAST...ALLOWING RAPID
DESTABILIZATION TO OCCUR IN ITS WAKE. A RESERVOIR OF VERY MOIST
AIR WAS LOCATED ACROSS THE ARKLATEX WHICH SHOULD QUICKLY ADVECT
NORTH INTO E AR/NW MS/W TN. DEWPOINTS SHOULD QUICKLY INCREASE INTO
THE MID 60S...PERHAPS UPPER 60S IN NORTH MISSISSIPPI...BY NOON.
A PLUME OF RELATIVELY STEEP MID-LEVEL LAPSE RATES WILL OVERSPREAD
THE MID-SOUTH ATOP A VERY MOIST BOUNDARY LAYER. A VOLATILE
THERMODYNAMIC PROFILE IS SHOWN IN FORECAST SOUNDINGS WITH SBCAPE
NEARING 3000 J/KG. THE DEEP LAYER KINEMATIC ENVIRONMENT IS
IMPRESSIVE AS WELL WITH EFFECTIVE SHEAR VALUES BETWEEN 50 AND 60
KTS DEPICTED...MORE THAN SUPPORTIVE OF ROBUST SUPERCELLS. FOR THE
AFOREMENTIONED REASONS...VERY LARGE AND DAMAGING HAIL IS LIKELY
WITH ANY SUSTAINED SUPERCELL...WITH HAIL GREATER THAN 2 INCHES IN
DIAMETER VERY POSSIBLE. CONCERNING THE TORNADO THREAT...THERE
CERTAINLY APPEARS TO BE SEVERAL LIMITING FACTORS. THE LACK OF A
STRONGER SURFACE WAVE WILL LIKELY ALLOW WINDS TO VEER IN THE
LOWEST LEVELS...HOWEVER THERE IS SOME DISAGREEMENT BETWEEN MODEL
GUIDANCE HERE. THE 4 KM NAM IS MOST CONCERNING AS IT MAINTAINS A
SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...WHICH IS REFLECTED IN
THE 0-1 KM SRH FIELD...MAINTAINING GREATER THAN 200 M2/S2 OF 0-1
KM SRH. IF THE ENVIRONMENT DEPICTED IN THE 4 KM NAM COMES TO
FRUITION...A SIGNIFICANT TORNADO THREAT COULD EVOLVE EAST OF THE
MISSISSIPPI RIVER...ESPECIALLY ACROSS PORTIONS OF NORTH
MISSISSIPPI. GLOBAL MODELS AND THE HRRR SUGGEST THAT A VEERING OF
THE LOW LEVEL FLOW WILL OCCUR...PERHAPS FAVORING BOWING LINE
SEGMENTS CAPABLE OF DAMAGING HAIL...WINDS...AND A COUPLE
TORNADOES. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE
EARLY MORNING HOURS.
BY THURSDAY NIGHT...THE FRONTAL BOUNDARY WILL SLOWLY PROGRESS
THROUGH THE MID-SOUTH...ENDING THE SEVERE THREAT. THE GOOD NEWS IS
THAT MUCH QUIETER WEATHER IS IN STORE FOR THE MID-SOUTH THROUGH
THE WEEKEND WITH TEMPERATURES NEARING SEASONAL AVERAGES UNDER
MOSTLY SUNNY SKIES.
IN THE LONG-TERM...THE WEATHER CONTINUES TO LOOK FAIRLY BENIGN.
THE GFS DEPICTS A GRADUAL WARMUP WITH ANOTHER FRONTAL PASSAGE
SOMETIME LATE NEXT WEEK...BUT TIMING DIFFERS BETWEEN GLOBAL
MODELS.
TVT
&&
.AVIATION...18Z TAF SET
SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.
STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.
FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.
SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 31, 4:58 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 458 AM CDT THU MAR 31 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 458 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING. LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.
In the hours before
Special weather statement, Mar 31, 1:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT THU MAR 31 2016
ARZ028-036-TNZ049-088-311900-
MISSISSIPPI AR-CRITTENDEN AR-TIPTON TN-SHELBY TN-
132 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL TIPTON COUNTY IN WEST TENNESSEE...
NORTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...
AT 132 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR
LARGER AND WINDS AT LEAST 45 MPH WAS LOCATED NEAR SUNSET...OR 7
MILES NORTH OF WEST MEMPHIS...MOVING NORTHEAST AT 50 MPH.
${REPORT2}
PEOPLE IN SOUTH CENTRAL MISSISSIPPI...NORTHEASTERN CRITTENDEN...SOUTH
CENTRAL TIPTON AND NORTHWESTERN SHELBY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3514 9018 3531 9025 3549 8983 3526 8979
TIME...MOT...LOC 1832Z 243DEG 42KT 3526 9015Local storm report, Mar 31, 1:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD MANILA 35.88N 90.16W
03/31/2016 MISSISSIPPI AR BROADCAST MEDIA
HIGH WATER OVER 6 INCHES DEEP IN RESIDENTIAL AREAS OF
MANILA.
1230 AM FLASH FLOOD JONESBORO 35.82N 90.69W
03/31/2016 CRAIGHEAD AR BROADCAST MEDIA
4 TO 5 INCHES OF RAINFALL CAUSED MANY AREAS IN THE CITY
OF JONESBORO TO FLOOD. SEVERAL STREET AND PARKING LOTS
FLOODED.
1230 AM FLASH FLOOD POCAHONTAS 36.26N 90.97W
03/31/2016 RANDOLPH AR BROADCAST MEDIA
HIGHWAY 166 SECTON 1 AT LOG MILE 3.30 IS CLOSED DUE TO
HIGH WATER.
0130 AM FLASH FLOOD WEINER 35.62N 90.90W
03/31/2016 POINSETT AR BROADCAST MEDIA
WATER OVER 6 INCHES DEEP IN RESIDENTIAL SECTIONS OF
WEINER.
0134 AM FLASH FLOOD TRUMANN 35.67N 90.52W
03/31/2016 POINSETT AR BROADCAST MEDIA
OZARK ST BLOCKED OFF DUE TO HIGH WATER.
0134 AM FLASH FLOOD JONESBORO 35.82N 90.69W
03/31/2016 CRAIGHEAD AR BROADCAST MEDIA
SEVERAL PORTIONS OF HIGHWAY 226 IN JONESBORO HAD OVER 6
INCHES OF WATER COVERING ROAD.
1032 AM HAIL W JONESBORO 35.82N 90.69W
03/31/2016 M1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
1 INCH HAIL IN WEST JONESBORO.
1040 AM TSTM WND DMG JONESBORO 35.82N 90.69W
03/31/2016 CRAIGHEAD AR BROADCAST MEDIA
HIGH WINDS TOOK LARGE CHUNKS OF SIDING OFF A DOWNTOWN
JONESBORO BUILDING.
1200 PM HAIL LEPANTO 35.61N 90.33W
03/31/2016 E1.00 INCH POINSETT AR BROADCAST MEDIA
1 INCH HAIL IN LEPANTO.
1200 PM TSTM WND GST 3 S BURDETTE 35.77N 89.95W
03/31/2016 E0.00 MPH MISSISSIPPI AR BROADCAST MEDIA
SEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.
1200 PM TSTM WND GST 6 S BURDETTE 35.73N 89.95W
03/31/2016 E0.00 MPH LAUDERDALE TN BROADCAST MEDIA
SEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.
1205 PM TSTM WND DMG WYNNE 35.23N 90.79W
03/31/2016 CROSS AR LAW ENFORCEMENT
DOZENS OF TREES AND POWER POLES DOWN...MOSTLY ON THE
NORTH SIDE OF TOWN.
1251 PM TSTM WND GST JOINER 35.51N 90.15W
03/31/2016 E0.00 MPH MISSISSIPPI AR TRAINED SPOTTER
HOME WEATHER STATION ANEMOMETER RECORDED A GUST OF 80
MPH.
1251 PM TSTM WND DMG JOINER 35.51N 90.15W
03/31/2016 MISSISSIPPI AR TRAINED SPOTTER
SHUTTER BLOWN OFF OF HOME FROM THE ESTIMATED 80 MPH GUST.
0105 PM NON-TSTM WND DMG DRUMMONDS 35.46N 89.91W
03/31/2016 TIPTON TN BROADCAST MEDIA
POWER LINES KNOCKED DOWN IN DRUMMONDS.
0125 PM HAIL ATOKA 35.45N 89.77W
03/31/2016 E0.88 INCH TIPTON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN ATOKA.
&&
MRMLocal storm report, Mar 31, 1:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 SE BRIGHTON 35.46N 89.71W
03/31/2016 E1.00 INCH TIPTON TN PUBLIC
GAS STATION TENANT REPORTS QUARTER SIZED HAIL.
&&
JDSLocal storm report, Mar 31, 1:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 2 NE MILLINGTON 35.35N 89.86W
03/31/2016 SHELBY TN PUBLIC
TREES DOWN ALONG MUDVILLE ROAD.
&&
JDSSpecial weather statement, Mar 31, 1:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 150 PM CDT THU MAR 31 2016 TNZ019-020-048-050-051-311915- LAUDERDALE TN-DYER TN-HAYWOOD TN-GIBSON TN-CROCKETT TN- 150 PM CDT THU MAR 31 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... NORTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE... SOUTHEASTERN DYER COUNTY IN WEST TENNESSEE... NORTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE... SOUTHWESTERN GIBSON COUNTY IN WEST TENNESSEE... NORTHWESTERN CROCKETT COUNTY IN WEST TENNESSEE... AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS AT LEAST 45 MPH WAS LOCATED OVER CHESTNUT BLUFF...OR 10 MILES SOUTH OF DYERSBURG...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN LAUDERDALE...SOUTHEASTERN DYER...NORTHWESTERN HAYWOOD...SOUTHWESTERN GIBSON AND NORTHWESTERN CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3582 8940 3592 8948 3611 8912 3590 8906 TIME...MOT...LOC 1850Z 240DEG 33KT 3589 8937
Special weather statement, Mar 31, 2:18 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT THU MAR 31 2016
TNZ049-088-311945-
TIPTON TN-SHELBY TN-
218 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
SOUTH CENTRAL TIPTON COUNTY IN WEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...
AT 218 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MILLINGTON...MOVING
NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTH CENTRAL TIPTON AND NORTHEASTERN SHELBY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3519 9010 3521 9009 3521 9007 3522 9007
3526 9011 3542 8998 3543 8979 3536 8965
3530 8967 3524 8981 3516 9010 3517 9011
3520 9012
TIME...MOT...LOC 1918Z 241DEG 42KT 3534 8985The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Mar 30, 8:39 PM CDT | Special Weather Statement | MEG | Dyer | 51 min |
| Mar 30, 9:33 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 8 days |
| Mar 30, 10:11 PM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Obion | 3 hr |
| Mar 31, 12:01 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 1:08 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Mar 31, 1:36 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more | 3 hr |
| Mar 31, 2:22 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood | 3 hr |
| Mar 31, 3:19 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 3:29 AM CDT | River Flood Warning | MEG | Obion, Weakley | 40 hr |
| Mar 31, 4:11 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 64 min |
| Mar 31, 4:19 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more | 56 min |
| Mar 31, 6:44 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 14 hr |
| Mar 31, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 47 min |
| Mar 31, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 50 min |
| Mar 31, 12:27 PM CDT | Special Weather Statement | MEG | Tipton | 48 min |
| Mar 31, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 34 min |
| Mar 31, 12:47 PM CDT | Special Weather Statement | MEG | Lake, Obion | 28 min |
| Mar 31, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 40 min |
| Mar 31, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 49 min |
| Mar 31, 1:32 PM CDT | Special Weather Statement | MEG | Shelby | 28 min |
| Mar 31, 1:50 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 37 min |
| Mar 31, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 49 min |
| Mar 31, 2:18 PM CDT | Special Weather Statement | MEG | Shelby | 27 min |
| Mar 31, 2:23 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 2 hr |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 44 min |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 4 days |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer | 67 hr |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Madison | 45 hr |
| Mar 31, 3:00 PM CDT | Special Weather Statement | MEG | Hardeman | 30 min |
| Mar 31, 3:01 PM CDT | Special Weather Statement | MEG | Haywood | 29 min |
| Mar 31, 3:06 PM CDT | Areal Flood Advisory | MEG | Haywood, Madison | 114 min |
| Mar 31, 3:14 PM CDT | Special Weather Statement | MEG | Hardeman | 46 min |
| Mar 31, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 50 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 42 min |
| Mar 31, 3:38 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 32 min |
| Mar 31, 3:39 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 36 min |
| Mar 31, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 66 min |
| Mar 31, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 39 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Mar 31, 4:38 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 2 hr |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| Mar 31, 5:13 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 62 min |
| Mar 31, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Mar 31, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 39 min |
| Mar 31, 5:40 PM CDT | River Flood Warning | MEG | Fayette, Shelby | 24 hr |
| Mar 31, 6:12 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 35 min |
| Mar 31, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.